Hail, Beaver
- When
- June 28, 3:45 PM CST
- Where
- Beaver County, 2.15 mi SSW of Gate
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -100.060
An Multi-Convective System (MCS) moving south clipped portions of the Oklahoma and Texas Panhandles during the afternoon and evening hours. The bulk of the storms remained east of the region across western Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An Multi-Convective System (MCS) moving south clipped portions of the Oklahoma and Texas Panhandles during the afternoon and evening hours. The bulk of the storms remained east of the region across western Oklahoma. Moderate instability (cape) and minimal shear where in place and one severe hail report was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 28, 3:33 PM CST, 12 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 433 PM CDT TUE JUN 28 2016 .Discussion... No big changes to the previous grids and forecast this forecast package. An upper ridge will continue to build east in over the Panhandles by Thursday and Friday. Isolated convection this afternoon mainly across the northern and eastern Panhandles should dissipate by late this evening with additional convection tracking southeast across the northern and eastern Panhandles again by Wednesday afternoon and evening. A frontal boundary stretching across southwest Kansas will remain quasi-stationary through Wednesday will push south into the forecast area during the latter half of the week and into the weekend. Chances for convection will increase by late this week and this weekend as the front pushes into the Panhandles. A few storms could become strong to marginally severe with strong and gusty winds along with locally heavy rainfall being the primary threats. && Schneider .Preliminary Point Temps/Pops... Amarillo TX 67 93 68 95 68 / 20 10 10 30 30 Beaver OK 68 96 71 94 67 / 30 20 30 40 50 Boise City OK 65 95 65 90 62 / 20 20 20 40 50 Borger TX 70 96 71 97 70 / 30 10 10 30 30 Boys Ranch TX 67 96 69 97 68 / 30 10 10 30 30 Canyon TX 66 94 68 95 68 / 20 10 10 30 20 Clarendon TX 68 92 69 95 69 / 20 10 10 20 20 Dalhart TX 65 95 67 94 65 / 30 10 10 30 40 Guymon OK 68 97 69 94 66 / 20 20 20 40 50 Hereford TX 66 94 67 95 67 / 20 10 10 30 20 Lipscomb TX 68 95 71 95 68 / 30 20 20 30 40 Pampa TX 68 93 69 94 68 / 30 10 20 30 30 Shamrock TX 69 94 70 96 70 / 30 10 20 20 30 Wellington TX 70 95 71 98 72 / 30 10 10 20 20 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT TUE JUN 28 2016 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 415 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE NORTHERN AND EASTERN PARTS OF THE COMBINED PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH MONDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN HAZARD. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CDT TUE JUN 28 2016 TXZ004-005-282030- OCHILTREE TX-LIPSCOMB TX- 251 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WOLF CREEK PARK...OR 15 MILES EAST OF PERRYTON... MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3606 10080 3650 10071 3650 10025 3605 10009 TIME...MOT...LOC 1951Z 333DEG 8KT 3632 10054 NF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT TUE JUN 28 2016
TXZ004-005-009-010-282115-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
333 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...NORTHERN
HEMPHILL...LIPSCOMB AND EASTERN OCHILTREE COUNTIES UNTIL 415 PM
CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LIPSCOMB TO 5 MILES NORTH OF WOLF CREEK PARK.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...HIGGINS...DARROUZETT...
WOLF CREEK PARK AND GLAZIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3588 10080 3643 10073 3648 10017 3624 10000
3602 10000
TIME...MOT...LOC 2033Z 311DEG 11KT 3625 10029 3629 10061
NFThe Dodge City radar (KDDC), 105 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650652.